How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 18456
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now

Why person needs to go in on chemo - twice now during

Customer Question

Why person needs to go in for fluids on chemo - twice now during three cycles. ?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. D. Love replied 2 years ago.
Typically, a person needs to go in for fluids because of dehydration, which can occur with chemotherapy because it can cause nausea, vomiting, diarrhoea, or decreased oral intake, all of which can lead to dehydration.

It is also possible that fluids may be used to correct electrolyte abnormalities, but this is far less common.
Customer: replied 2 years ago.

Is this dangerous that's my worry ?

ny dad has had 3 cycles so far and he's twice had to have iv fluids. He does not drink much water avid never has. His bp went to 90 and his pulse rate 50.

Expert:  Dr. D. Love replied 2 years ago.
It depends upon the severity of the dehydration, but more severe dehydration can be dangerous, but the danger would only be an issue if the patient refuses to go to the doctor for evaluation and treatment.
Customer: replied 2 years ago.

If his bp dropped to 90 and pulse 50 would this b severe dehydration ?

After some fluids via drip it came back up

Expert:  Dr. D. Love replied 2 years ago.
Not necessarily. My wife runs a blood pressure of 90 all the time. If the blood pressure drops more than 20 points from his baseline, then it would be appropriate to be seen.
Customer: replied 2 years ago.

And the pulse rate of 50?

usually his bp is around 120

so would it b best to stop chemo with him needing fluids every so often ?

Expert:  Dr. D. Love replied 2 years ago.
The pulse will typically increase with significant dehydration.

You need to discuss the chemo with his doctor.
Customer: replied 2 years ago.

His pulse was low at 50 , is that dangerous ?

Expert:  Dr. D. Love replied 2 years ago.
No
Dr. D. Love and 2 other Medical Specialists are ready to help you